MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G35550
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an urgent coronary angiogram, an unknown component of the micropuncture transitionless stiffened cannula access set separated in the patient, who was reportedly in her early fifties and described as "really restless".Access was obtained in the left side, and as the micropuncture device entered the artery, the patient sat straight up and the unknown component broke off in the patient.The patient was transferred to another hospital for surgical removal of the separated component, which was successfully retrieved.The patient is doing well.Additional information has been requested regarding the event.
 
Additional Manufacturer Narrative
Additional/corrected information received via medwatch mw 5101726: b2, b3, b5, e4, h6 (annex f).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received via a medwatch report on 22jun2021.The sheath separated, leaving 7.5 centimeters of the sheath in the patient.The separated portion of the sheath was unable to be retrieved with a snare, and vascular surgery was required for removal of the device fragment.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an urgent coronary angiogram, an unknown component of the micropuncture transitionless stiffened cannula access set separated in the patient, who was reportedly in her early fifties and described as "really restless".Access was obtained in the left side, and as the micropuncture device entered the artery, the patient sat straight up and the unknown component broke off in the patient.The sheath separated, leaving 7.5 centimeters of the sheath in the patient.The separated portion of the sheath was unable to be retrieved with a snare, and vascular surgery was required for removal of the device fragment.The patient is doing well.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that the device failure can be attributed to an adverse event that occurred during the procedure.The patient reportedly sat up during the procedure, after which the device separated.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12057209
Report Number1820334-2021-01590
Device Sequence Number4751599
Product Code DYB
UDI-Device Identifier00827002355507
UDI-Public(01)00827002355507(17)240425(10)13916464
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2024
Device Model NumberG35550
Device Catalogue NumberMPIS-402-10.0-SC-NT-U-SST
Device Lot Number13916464
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer06/22/2021
10/20/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/15/2021
11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;